# SDR CHIR072420172868

- Difficulty date: July 24, 2017
- Submitted: July 24, 2017
- Operation: General aviation
- Aircraft: N471CH
- Make and model: Colhel CH47DCOL
- Aircraft serial: 900198
- Aircraft time: 7,762 hours
- Engine: Hnywl T55GA714A
- Engine time: 856 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bevel Gear
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 856 hours
- Stage of operation: FF
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

AFTER DROPPING WATER AND TURNING AWAY FROM FIRE, ENGINE STOPPED. ENGINE FAIL LIGHT, ENGINE CHIP LIGHT, REVERSER LIGHT ILLUMINATED. CONTINUED SINGLE ENGINE BACK TO SERVICE LANDING.WHEN THE AIRCRAFT ARRIVED BACK AT THE SERVICE LANDING, NR 1 ENGINE WAS INOPERATIVE. PILOT TRIED TO MOTOR ENGINE. WOULDN'T START. NOTED THE NR 1 ENGINE CHIP LIGHT ILLUMINATED ON MAINTENANCE PANEL. PULLED CHIP DETECTOR AND FOUND SLIVERS AND CHUNKS OF METAL ON DETECTOR.  REMOVED AND REPLACED THE NR 1 ENGINE. ONCE ENGINE WAS RECEIVED BACK AT THE REPAIR STATION, THE OUTPUT SHAFT SUPPORT HOUSING WAS REMOVED AND SOURCE OF METAL CONTAMINATION, N1 DISCONNECT WAS FOUND.  ACCESSORY DRIVE CARRIER BEVEL GEAR FAILED.  FROM APPEARANCE THE CARRIER BEVEL GEAR FAILED AND CONTINUED TO ROTATE UNTIL FINALLY BREAKING COMPLETELY, DISENGAGING FROM THE BEVEL DRIVE GEAR.
